November  2013, 12(6): 3013-3026. doi: 10.3934/cpaa.2013.12.3013

On symmetry results for elliptic equations with convex nonlinearities

1. 

Department of Mathematical Sciences, Florida Institute of Technology, 150 W University Blvd, Melbourne, FL 32901

2. 

Dipartimento di Informatica, Università degli Studi di Verona, Cá Vignal 2, Strada Le Grazie 15, I-37134 Veron

Received  October 2012 Revised  March 2013 Published  May 2013

We investigate partial symmetry of solutions to semi-linear and quasi-linear elliptic problems with convex nonlinearities, in domains that are either axially symmetric or radially symmetric. The semi-linear problems are studied in a framework where the associated functional is of class $C^1$ but not of class $C^2$.
Citation: Kanishka Perera, Marco Squassina. On symmetry results for elliptic equations with convex nonlinearities. Communications on Pure & Applied Analysis, 2013, 12 (6) : 3013-3026. doi: 10.3934/cpaa.2013.12.3013
References:
[1]

T. Bartsch and M. Degiovanni, Nodal solutions of nonlinear elliptic Dirichlet problems on radial domains,, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei Mat. Appl., 17 (2006), 69.  doi: 10.4171/RLM/454.  Google Scholar

[2]

T. Bartsch, T. Weth and M. Willem, Partial symmetry of least energy nodal solutions to some variational problems,, J. Anal. Math., 96 (2005), 1.  doi: 10.1007/BF02787822.  Google Scholar

[3]

M. Colin, L. Jeanjean and M. Squassina, Stability and instability results for standing waves of quasi-linear Schrödinger equations,, Nonlinearity, 23 (2010), 1353.  doi: 10.1088/0951-7715/23/6/006.  Google Scholar

[4]

M. Ghergu and V. Radulescu, "Nonlinear PDEs: Mathematical Models in Biology, Chemistry and Population Genetics,", Springer Monographs in Mathematics, (2011).   Google Scholar

[5]

B. Gidas, W.-M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle,, Comm. Math. Phys., 68 (1979), 209.  doi: 10.1007/BF01221125.  Google Scholar

[6]

F. Gladiali and M. Squassina, Uniqueness of ground states for a class of quasi-linear elliptic equations,, Adv. Nonlinear Anal., 1 (2012), 159.  doi: 10.1515/ana-2011-0001.  Google Scholar

[7]

F. Gladiali and M. Squassina, On explosive solutions for a class of quasi-linear elliptic equations,, Adv. Nonlinear Stud., ().   Google Scholar

[8]

F. Pacella, Symmetry results for solutions of semilinear elliptic equations with convex non-linearities,, J. Funct. Anal., 192 (2002), 271.  doi: 10.1006/jfan.2001.3901.  Google Scholar

[9]

F. Pacella and T. Weth, Symmetry of solutions to semilinear elliptic equations via Morse index,, Proc. Amer. Math. Soc., 135 (2007), 1753.  doi: 10.1090/S0002-9939-07-08652-2.  Google Scholar

[10]

V. Radulescu, "Qualitative Analysis of Nonlinear Elliptic Partial Differential Equations: Monotonicity, Analytic, and Variational Methods,", Contemporary Mathematics and Its Applications, 6 (2008).  doi: 10.1155/9789774540394.  Google Scholar

[11]

J. Serrin, A symmetry problem in potential theory,, Arch. Rational Mech. Anal., 43 (1971), 304.  doi: 10.1007/BF00250468.  Google Scholar

[12]

D. Smets and M. Willem, Partial symmetry and asymptotic behaviour for some elliptic variational problems,, Calc. Var. Partial Differential Equations, 18 (2003), 57.  doi: 10.1007/s00526-002-0180-y.  Google Scholar

[13]

M. Squassina, Existence, multiplicity, perturbation, and concentration results for a class of quasi-linear elliptic problems,, Electron. J. Differential Equations, 7 (2006).   Google Scholar

[14]

M. Squassina, Symmetry in variational principles and applications,, J. London Math. Soc., 85 (2012), 323.  doi: 10.1112/jlms/jdr046.  Google Scholar

show all references

References:
[1]

T. Bartsch and M. Degiovanni, Nodal solutions of nonlinear elliptic Dirichlet problems on radial domains,, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei Mat. Appl., 17 (2006), 69.  doi: 10.4171/RLM/454.  Google Scholar

[2]

T. Bartsch, T. Weth and M. Willem, Partial symmetry of least energy nodal solutions to some variational problems,, J. Anal. Math., 96 (2005), 1.  doi: 10.1007/BF02787822.  Google Scholar

[3]

M. Colin, L. Jeanjean and M. Squassina, Stability and instability results for standing waves of quasi-linear Schrödinger equations,, Nonlinearity, 23 (2010), 1353.  doi: 10.1088/0951-7715/23/6/006.  Google Scholar

[4]

M. Ghergu and V. Radulescu, "Nonlinear PDEs: Mathematical Models in Biology, Chemistry and Population Genetics,", Springer Monographs in Mathematics, (2011).   Google Scholar

[5]

B. Gidas, W.-M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle,, Comm. Math. Phys., 68 (1979), 209.  doi: 10.1007/BF01221125.  Google Scholar

[6]

F. Gladiali and M. Squassina, Uniqueness of ground states for a class of quasi-linear elliptic equations,, Adv. Nonlinear Anal., 1 (2012), 159.  doi: 10.1515/ana-2011-0001.  Google Scholar

[7]

F. Gladiali and M. Squassina, On explosive solutions for a class of quasi-linear elliptic equations,, Adv. Nonlinear Stud., ().   Google Scholar

[8]

F. Pacella, Symmetry results for solutions of semilinear elliptic equations with convex non-linearities,, J. Funct. Anal., 192 (2002), 271.  doi: 10.1006/jfan.2001.3901.  Google Scholar

[9]

F. Pacella and T. Weth, Symmetry of solutions to semilinear elliptic equations via Morse index,, Proc. Amer. Math. Soc., 135 (2007), 1753.  doi: 10.1090/S0002-9939-07-08652-2.  Google Scholar

[10]

V. Radulescu, "Qualitative Analysis of Nonlinear Elliptic Partial Differential Equations: Monotonicity, Analytic, and Variational Methods,", Contemporary Mathematics and Its Applications, 6 (2008).  doi: 10.1155/9789774540394.  Google Scholar

[11]

J. Serrin, A symmetry problem in potential theory,, Arch. Rational Mech. Anal., 43 (1971), 304.  doi: 10.1007/BF00250468.  Google Scholar

[12]

D. Smets and M. Willem, Partial symmetry and asymptotic behaviour for some elliptic variational problems,, Calc. Var. Partial Differential Equations, 18 (2003), 57.  doi: 10.1007/s00526-002-0180-y.  Google Scholar

[13]

M. Squassina, Existence, multiplicity, perturbation, and concentration results for a class of quasi-linear elliptic problems,, Electron. J. Differential Equations, 7 (2006).   Google Scholar

[14]

M. Squassina, Symmetry in variational principles and applications,, J. London Math. Soc., 85 (2012), 323.  doi: 10.1112/jlms/jdr046.  Google Scholar

[1]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[2]

Touria Karite, Ali Boutoulout. Global and regional constrained controllability for distributed parabolic linear systems: RHum approach. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020055

[3]

Yongge Tian, Pengyang Xie. Simultaneous optimal predictions under two seemingly unrelated linear random-effects models. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020168

[4]

Lihong Zhang, Wenwen Hou, Bashir Ahmad, Guotao Wang. Radial symmetry for logarithmic Choquard equation involving a generalized tempered fractional $ p $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020445

[5]

Yongxiu Shi, Haitao Wan. Refined asymptotic behavior and uniqueness of large solutions to a quasilinear elliptic equation in a borderline case. Electronic Research Archive, , () : -. doi: 10.3934/era.2020119

[6]

Agnaldo José Ferrari, Tatiana Miguel Rodrigues de Souza. Rotated $ A_n $-lattice codes of full diversity. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020118

[7]

Simon Hochgerner. Symmetry actuated closed-loop Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 641-669. doi: 10.3934/jgm.2020030

[8]

Andy Hammerlindl, Jana Rodriguez Hertz, Raúl Ures. Ergodicity and partial hyperbolicity on Seifert manifolds. Journal of Modern Dynamics, 2020, 16: 331-348. doi: 10.3934/jmd.2020012

[9]

Buddhadev Pal, Pankaj Kumar. A family of multiply warped product semi-riemannian einstein metrics. Journal of Geometric Mechanics, 2020, 12 (4) : 553-562. doi: 10.3934/jgm.2020017

[10]

Hua Qiu, Zheng-An Yao. The regularized Boussinesq equations with partial dissipations in dimension two. Electronic Research Archive, 2020, 28 (4) : 1375-1393. doi: 10.3934/era.2020073

[11]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

[12]

Yueyang Zheng, Jingtao Shi. A stackelberg game of backward stochastic differential equations with partial information. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020047

[13]

Guido Cavallaro, Roberto Garra, Carlo Marchioro. Long time localization of modified surface quasi-geostrophic equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020336

[14]

Mingjun Zhou, Jingxue Yin. Continuous subsonic-sonic flows in a two-dimensional semi-infinitely long nozzle. Electronic Research Archive, , () : -. doi: 10.3934/era.2020122

[15]

Hua Chen, Yawei Wei. Multiple solutions for nonlinear cone degenerate elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020272

[16]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[17]

Wenmeng Geng, Kai Tao. Large deviation theorems for dirichlet determinants of analytic quasi-periodic jacobi operators with Brjuno-Rüssmann frequency. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5305-5335. doi: 10.3934/cpaa.2020240

[18]

João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138

[19]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, 2020, 28 (4) : 1419-1438. doi: 10.3934/era.2020075

[20]

Zedong Yang, Guotao Wang, Ravi P. Agarwal, Haiyong Xu. Existence and nonexistence of entire positive radial solutions for a class of Schrödinger elliptic systems involving a nonlinear operator. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020436

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (40)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]